Alert archive / Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 138, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 15, 2000, 7:54 PM EDT for Henry County, City of Martinsville, Virginia. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 15, 2000, 7:54 PM EDT (23:54 UTC)
- Expired
- Jun 15, 2000, 8:45 PM EDT
- In force
- 51 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
Counties City of Martinsville, VA, Henry County, VA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 8:10 PM EDT | Thunderstorm Wind | Fontaine, VA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 230 J/kg
- Mixed-layer CIN
- -207 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRNK 152354 SVRRNK VAC089-690-160045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 754 PM EDT THU JUN 15 2000 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HENRY COUNTY IN SOUTH CENTRAL VIRGINIA... MARTINSVILLE IN SOUTH CENTRAL VIRGINIA... * UNTIL 845 PM EDT. * AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF RIDGEWAY...MOVING NORTHEAST AT 25 MPH. WINDS UP TO 70 MPH CAN BE EXPECTED WITH THIS STORM. SOME LOCATIONS THREATENED THROUGH 845 PM EDT INCLUDE SPENCER... RIDGEWAY... MARTINSVILLE CITY... AXTON... <<CALL TO ACTION>>LARGE HAIL AND/OR STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. IF INDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. $$ AMS NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:25 PM EDT, 5 hours 29 minutes earlier.
Area forecast discussion, Jun 15, 2:25 PM EDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 225 PM EDT THU JUN 15 2000 GOOD SWATH OF CONVECTION CURRENTLY APCHG THE CWA FROM THE W AND GIVEN INSTAB ARND PLUS UPR DIFFLUENCE APRS ANOTHER NOISY EVE IN STORE. ONCE NRN SPEED MAX PER ETA DEPARTS LATER THIS EVE SHOULD SEE A BIT DRIER AIR BEGIN TO FEED IN AT LEAST ALOFT AS VAPOR LOOP INDICATES FROM GOING TRENDS. THUS WILL GO WITH HIGH EVE POPS ALL ZONES FOR WATCH THEN TAPERING TO A CHC MAINLY BEFORE MIDNGT AS EXPECT MAJ OF ACTIVITY TO WANE AFTER LOSS OF HEATING. WITH PTNL TO SEE SOME CLRG LATE AND CONTG SOUPY DEWPTS MAY ALSO MENTION FOG OVRNGT. FRI...BEST UPR SUPPORT TO LIFT N WITH ONLY WEAK UPR RIPPLES ALONG WITH DIFF HEATING AND HIGH CAPE TO HELP FIRE TSRA. SLGTLY DRIER AIR AND MORE MIXING...AS SFC RIDGING STRENGTHENS A BIT LKLY TO LIMIT CVRG ESPCLY ERN/NE ZONES WITH BEST CHCY POP STILL NEEDED W WHERE MODELS PUSH A WEAK UPR VORT THRU IN THE AFTN. OTRW PRTLY SNY AND BIT WARMER GIVEN MORE SUN AND BETTER W/SW BLYR GRAD. SOME LINGERING EVE TSRA LKLY ESPCLY W FRI EVE BEFORE NEXT S/W TROF AND ASSOCD SFC FRONT BEGIN TO APCH FROM THE NW TWD SAT MORN. LOOKS LIKE FAR NW ZONES COULD SEE ADTNL SHRA CHCS BY EARLY SAT AS PRE-FRONTAL APCHS SO WONT LIMIT TIMING OF POPS TO JUST EVE THERE OTRW PC. SAT...MODELS BEGIN TO SAG SFC CD FRONT SWD TWD THE AREA PRECEDED BY WEAK LEE TROF OUT E. AGAIN APRS THE BEST CVRG TO DVLP OVER THE W CLOSER TO THE FRONT AND RR OF UPR JET WITH ONLY WDLY SCT TSRA FAR SE TIL LATE. EXTENDED...LOTS OF QUESTS WITH HOW FAR S FRONT AND ASSOCD DRY AIR MIGHT PUSH BEFORE RETURN FLOW RE-DVLPS EARLY WEEK. WITH ONLY A WEAK SFC RIDGE TO THE N...HAVE DOUBTS ABOUT DRYING AND THUS PLAN TO KEEP SOME MENTION OF SHRA/TSRA GOING TIL TUE FOR NOW. LIKE SLGTLY WARMER FWC TEMPS FOR HIGHS THRU SAT OTRW LITTLE CHANGE FROM CURRENT SCENARIO. .RNK... .VA...NONE. .WV...NONE. .NC...NONE. JH
In the hours before
Local storm report, Jun 15, 4:54 PM EDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG, VA
454 PM EDT THU JUN 15 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0405 PM DUGSPUR VA HAIL
06/15/00
0.75 INCH BY SPOTTER
0407 PM MOUNT JOY ROAD VA WIND DAMAGE
06/15/00 BOTETOURT TRAINED SPOTTER REPORTED
TREES DOWN
JWLocal storm report, Jun 15, 5:46 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG, VA
546 PM EDT THU JUN 15 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....4
0540 PM DRY FORK VA 1.50 INCH HAIL
06/15/00 PITTSYLVANIALocal storm report, Jun 15, 6:37 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG, VA
637 PM EDT THU JUN 15 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0615 PM GRETNA VA WIND DAMAGE
06/15/00 PITTSYLVANIA TRAINED SPOTTER REPORTED
TREES DOWN
JWLocal storm report, Jun 15, 6:59 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG, VA
659 PM EDT THU JUN 15 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM ENON NC .75 INCH HAIL
06/15/00 YADKIN
JWLocal storm report, Jun 15, 7:35 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG, VA
735 PM EDT THU JUN 15 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0725 PM KING NC .75 INCH HAIL
06/15/00 STOKES BY SPOTTER
0730 PM LEVEL CROSS NC WIND DAMAGE
06/15/00 SURRY TREES DOWN
REPORTED BY SPOTTER
JWThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:28 PM EDT | Severe Thunderstorm Warning | RNK | Pulaski, City of Radford | 32 min |
| Jun 14, 8:34 PM EDT | Severe Thunderstorm Warning | RNK | Wythe | 26 min |
| Jun 14, 9:09 PM EDT | Severe Thunderstorm Warning | RNK | Pulaski, Wythe | 36 min |
| Jun 14, 9:18 PM EDT | Severe Thunderstorm Warning | RNK | Carroll | 42 min |
| Jun 14, 9:29 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 46 min |
| Jun 14, 10:33 PM EDT | Severe Thunderstorm Warning | RNK | Smyth | 27 min |
| Jun 15, 2:54 PM EDT | Severe Thunderstorm Warning | RNK | Carroll | 36 min |
| Jun 15, 3:38 PM EDT | Severe Thunderstorm Warning | RNK | Carroll | 52 min |
| Jun 15, 3:50 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Rockbridge | 40 min |
| Jun 15, 3:50 PM EDT | Severe Thunderstorm Warning | RNK | City of Lexington | 40 min |
| Jun 15, 3:50 PM EDT | Severe Thunderstorm Warning | RNK | City of Buena Vista | 40 min |
| Jun 15, 4:25 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt | 35 min |
| Jun 15, 5:21 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 39 min |
| Jun 15, 5:32 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 43 min |
| Jun 15, 6:06 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Halifax, Pittsylvania | 39 min |
| Jun 15, 7:19 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 41 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.